Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 233, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2016, 11:36 PM CDT for 6 counties in Nebraska. It was in force for 54 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2016, 11:36 PM CDT (04:36 UTC)
- Expired
- Jul 27, 2016, 12:30 AM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Custer County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 12:00 AM CDT | TSTM WND DMG | 5 E Taylor, NE | 4 INCH TO 6 INCH TREE BRANCHES BLOCKING HIGHWAY 91, BETWEEN TAYLOR AND BURWELL. ROAD WAS CLOSED WHILE DEPARTMENT OF ROADS REMOVED THE BRANCHES FROM THE HIGHWAY. |
| Jul 27, 12:00 AM CDT | TSTM WND DMG | Taylor, NE | SEVERAL 4 INCH AND A FEW 5 INCH TREE BRANCHES DOWN IN THE CITY PARK. |
| Jul 27, 12:00 AM CDT | TSTM WND GST 53 | 4 N North Platte, NE | |
| Jul 27, 12:00 AM CDT | TSTM WND GST 69 | 4 N North Platte, NE | |
| Jul 27, 12:00 AM CDT | TSTM WND GST 70 | Taylor, NE | |
| Jul 27, 12:06 AM CDT | TSTM WND GST 58 | 3 Ene North Platte, NE | |
| Jul 27, 12:30 AM CDT | TSTM WND DMG | North Platte, NE | A FOUR INCH DIAMETER LIMB WAS BROKEN OUT OF AN ASH TREE. |
| Jul 27, 12:30 AM CDT | TSTM WND DMG | Sargent, NE | THUNDERSTORMS CAME THROUGH WITH DAMAGING WINDS. NUMEROUS 12 INCH DIAMETER BRANCHES DOWN OVER TOWN WITH POWER POLES SNAPPED AND POWER LINES DOWN. TWO DOORS WERE BLOWN OUT ON A HANGAR AT THE AIRPORT AND THE FOUR PLANES INSIDE WERE MOVED AROUND BUT NOT DAMAGED. S |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.8
The text
As transmitted.
916
WUUS53 KLBF 270436
SVRLBF
NEC009-041-111-113-115-117-270530-
/O.NEW.KLBF.SV.W.0233.160727T0436Z-160727T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1136 PM CDT TUE JUL 26 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
CUSTER COUNTY IN CENTRAL NEBRASKA...
LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
EASTERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA...
SOUTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 1230 AM CDT
* AT 1136 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF RINGGOLD TO NEAR GANDY TO 7
MILES NORTHWEST OF CALAMUS RESERVOIR STATE RECREATION AREA...MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...BROKEN BOW...STAPLETON...TAYLOR...ARNOLD...
CALLAWAY...SARGENT...ANSLEY...BRADY...MERNA...MAXWELL...
MASON CITY...OCONTO...ANSELMO...COMSTOCK...BERWYN...GANDY...
CALAMUS RESERVOIR STATE RECREATION AREA...
RINGGOLD AND NORTH PLATTE AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 81 AND 140.
HIGHWAY 2 BETWEEN MILE MARKERS 248 AND 302.
HIGHWAY 92 BETWEEN MILE MARKERS 206 AND 308.
HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 26.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 176 AND 208.
HIGHWAY 83 BETWEEN MILE MARKERS 77 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4084 10065 4155 10102 4151 10046 4205 9932
4194 9922 4126 9920 4104 9958 4105 10022
4080 10022
TIME...MOT...LOC 0436Z 337DEG 37KT 4141 10087 4139 10048 4196 9933
HAIL...<.75IN
WIND...60MPH
$$
BUTTLER3 follow-up statements
801
WWUS53 KLBF 270458
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1158 PM CDT TUE JUL 26 2016
NEC009-270507-
/O.CAN.KLBF.SV.W.0233.000000T0000Z-160727T0530Z/
BLAINE NE-
1158 PM CDT TUE JUL 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLAINE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL NEBRASKA.
LAT...LON 4084 10064 4154 10101 4150 10045 4179 9952
4195 9923 4194 9922 4126 9920 4104 9958
4105 10022 4080 10022
TIME...MOT...LOC 0457Z 335DEG 44KT 4119 10077 4113 10032 4171 9936
$$
NEC041-111-113-115-117-270530-
/O.CON.KLBF.SV.W.0233.000000T0000Z-160727T0530Z/
CUSTER NE-LOUP NE-MCPHERSON NE-LINCOLN NE-LOGAN NE-
1158 PM CDT TUE JUL 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CUSTER...SOUTHEASTERN LOUP...SOUTHEASTERN MCPHERSON...EASTERN
LINCOLN AND SOUTHERN LOGAN COUNTIES...
AT 1157 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NORTH PLATTE TO 7 MILES NORTH OF BRADY TO NEAR
TAYLOR...MOVING SOUTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...BROKEN BOW...STAPLETON...TAYLOR...ARNOLD...CALLAWAY...
SARGENT...ANSLEY...BRADY...MERNA...MAXWELL...MASON CITY...OCONTO...
ANSELMO...COMSTOCK...BERWYN...GANDY...
CALAMUS RESERVOIR STATE RECREATION AREA...
RINGGOLD AND NORTH PLATTE AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 81 AND 130.
HIGHWAY 2 BETWEEN MILE MARKERS 254 AND 302.
HIGHWAY 92 BETWEEN MILE MARKERS 208 AND 308.
HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 26.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 177 AND 208.
HIGHWAY 83 BETWEEN MILE MARKERS 78 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4084 10064 4154 10101 4150 10045 4179 9952
4195 9923 4194 9922 4126 9920 4104 9958
4105 10022 4080 10022
TIME...MOT...LOC 0457Z 335DEG 44KT 4119 10077 4113 10032 4171 9936
HAIL...<.75IN
WIND...70MPH
$$
BUTTLER025
WWUS53 KLBF 270509
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1209 AM CDT WED JUL 27 2016
NEC041-111-113-115-117-270530-
/O.CON.KLBF.SV.W.0233.000000T0000Z-160727T0530Z/
CUSTER NE-LOUP NE-MCPHERSON NE-LINCOLN NE-LOGAN NE-
1209 AM CDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CUSTER...SOUTHEASTERN LOUP...SOUTHEASTERN MCPHERSON...EASTERN
LINCOLN AND SOUTHERN LOGAN COUNTIES...
AT 1208 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NORTH PLATTE AIRPORT TO NEAR BRADY TO 8 MILES
EAST OF CALLAWAY TO NEAR SARGENT...MOVING SOUTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...BROKEN BOW...STAPLETON...TAYLOR...ARNOLD...CALLAWAY...
SARGENT...ANSLEY...BRADY...MERNA...MAXWELL...MASON CITY...OCONTO...
ANSELMO...COMSTOCK...BERWYN...GANDY...
CALAMUS RESERVOIR STATE RECREATION AREA...
RINGGOLD AND NORTH PLATTE AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 81 AND 130.
HIGHWAY 2 BETWEEN MILE MARKERS 254 AND 302.
HIGHWAY 92 BETWEEN MILE MARKERS 208 AND 308.
HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 26.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 177 AND 208.
HIGHWAY 83 BETWEEN MILE MARKERS 78 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4084 10064 4154 10101 4150 10045 4179 9952
4195 9923 4194 9922 4126 9920 4104 9958
4105 10022 4080 10022
TIME...MOT...LOC 0508Z 331DEG 63KT 4109 10071 4103 10027 4131 9975
4161 9931
HAIL...<.75IN
WIND...70MPH
$$
TAYLOR593
WWUS53 KLBF 270528
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1228 AM CDT WED JUL 27 2016
NEC041-111-113-115-117-270538-
/O.EXP.KLBF.SV.W.0233.000000T0000Z-160727T0530Z/
CUSTER NE-LOUP NE-MCPHERSON NE-LINCOLN NE-LOGAN NE-
1228 AM CDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR CUSTER...SOUTHEASTERN LOUP...
SOUTHEASTERN MCPHERSON...EASTERN LINCOLN AND SOUTHERN LOGAN COUNTIES
WILL EXPIRE AT 1230 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4084 10064 4154 10101 4150 10045 4179 9952
4195 9923 4194 9922 4126 9920 4104 9958
4105 10022 4080 10022
TIME...MOT...LOC 0526Z 337DEG 37KT 4109 10071 4103 10027 4131 9975
4161 9931
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:06 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 26, 7:06 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service North Platte NE 706 PM CDT TUE JUL 26 2016 ...Updated Aviation Section and Forecast in the Near-Term... .UPDATE... Issued at 645 PM CDT Tue Jul 26 2016 Scattered strong to severe thunderstorms are ongoing across extreme southeast and south central SD, entering the NE Panhandle, and NE CO. Ongoing thunderstorms in extreme southeast SD and over the Panhandle are expected to develop and/or move into Sheridan, Garden, and Cherry counties within 1 to 2 hours. Further development is expected across the northern-half of the CWA later on this evening. Main threats are large hail and damaging winds. Updated grids for strong and severe storms, timing, and coverage in the near-term period. Please refer to the SPC Convective Watch page for the latest information on any convective watches issued. && .SHORT TERM...(This evening through Wednesday) Issued at 308 PM CDT Tue Jul 26 2016 The main forecast challenge over the next 24 hours will be the threat for precipitation and severe weather potential especially this evening. First off, the short range solutions failed to correctly initialize the South Dakota/northwestern Nebraska convection this morning which is problematic for this evening's forecast. I think this failure in initialization, will delay the timing of onset of thunderstorms into the mid evening vs. early evening hours. Thunderstorms should come at western and north central Nebraska from two sources this evening. The first is from the west southwest as a shortwave lifts east of the central Rockies. This will be activity from residual convection across northeastern Colorado and southwestern Wyoming. The second area of convection will arise across western South Dakota early this evening. As this convection tracks east it will throw out a frontal boundary into northern Nebraska. As this feature moves south into an increasing low level jet by mid evening, we should see quick thunderstorm development over north central Nebraska. This activity will ride to the southeast along the moisture and instability axis, and will impact mainly areas in the east and southeastern forecast area. This area of convection may briefly merge with a line of storms tracking east from the panhandle with the northern area becoming more dominant by late evening with support from the nose of the low level jet. Strong mid level wind shear will support supercell thunderstorms initially with large hail being the main severe threat. A quick changeover to a cluster of storms with heavy rain and wind being the main severe threats, will occur during the late evening hours. Given the expected later timing for thunderstorms in the forecast area tonight, the threat for large hail and discrete supercells may be decreasing across northern Nebraska with an increased threat for a convective cluster and strong winds. Since the models did a poor job initializing convection this morning, decided to cut back pops for tonight in the north. Overnight convection will force a frontal boundary south to the KS/Nebr border where it will stall Wednesday. Temperatures will be much cooler north of the front with highs Wednesday in the lower 80s. There will be a lingering threat for light pcpn behind the front as well particularly over eastern portions of the forecast area as mid level waa lifts into central and eastern Nebraska. .LONG TERM...(Wednesday night through Tuesday) Issued at 308 PM CDT Tue Jul 26 2016 Mid and long term solutions in fair agreement and will use a blend for the forecast. Upper ridge has retreated over the desert southwest placing the northern plains in fast northwest flow with chances for thunderstorm development nearly every day. Boundary in place over western Nebraska Wednesday night with upper wave moving across the northern plains. Thunderstorms to continue along the boundary through the evening. Storms will decrease in intensity and coverage area through the early morning hours. Weak cold front over the Dakotas will drop south across Nebraska on Thursday with slight chance pops retained along the front as it progresses south. Stationary boundary to lie across southwest into the southeast Nebraska panhandle and will be the focus for isolated thunderstorms Thursday night into Friday.Highs in the low to mid 80s with cloud cover and thunderstorms Thursday and Friday. Ridge building east into western Nebraska on Saturday and warm temperatures return. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 645 PM CDT Tue Jul 26 2016 Delayed the onset of showers and thunderstorms this evening. Isolated-scattered thunderstorms are expected to move/develop over Sheridan, Garden, and Cherry counties within 1 to 2 hours. Thereafter, best chances, specifically for strong to severe storms, will be across the northern-half of the forecast area the rest of the evening before midnight. Conditions deteriorating to MVFR VIS, at or above 3 SM, are expected in the vicinity of thunderstorms along with gusts exceeding 40 kts. Low stratus is possible early tomorrow morning, with MVFR ceilings, across portions of the forecast area. && .LBF Watches/Warnings/Advisories... None. && UPDATE...ET SHORT TERM...Buttler LONG TERM...Power AVIATION...ET
Hazardous weather outlook, Jul 26, 6:25 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 625 PM CDT TUE JUL 26 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-272330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 625 PM CDT TUE JUL 26 2016 /525 PM MDT TUE JUL 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THOUGH THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...THE GREATEST THREAT FOR SEVERE STORMS WILL BE NORTH OF A LINE FROM LAKESIDE TO ELSMERE TO CHAMBER. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. PLEASE REFER TO THE STORM PREDICTION CENTER CONVECTIVE WATCH PAGE FOR THE LATEST INFORMATION ON ANY CONVECTIVE WATCHES ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DAILY CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS EXIST WEDNESDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA ON WEDNESDAY AND ACROSS SOUTHWESTERN AREAS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) ET
In the hours before
Special weather statement, Jul 26, 10:36 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1036 PM CDT TUE JUL 26 2016
NEZ005-008-025-026-094-270415-
EASTERN CHERRY NE-WESTERN CHERRY NE-THOMAS NE-BROWN NE-BLAINE NE-
1036 PM CDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLAINE...
SOUTHEASTERN CHERRY...NORTHERN THOMAS...SOUTHWESTERN BROWN AND
NORTHEASTERN HOOKER COUNTIES UNTIL 1115 PM CDT/1015 PM MDT/...
AT 1036 PM CDT/936 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
JOHNSTOWN TO 12 MILES NORTHWEST OF ELSMERE TO 19 MILES SOUTH OF
MERRITT RESERVOIR...AND MOVING SOUTH AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SENECA...PURDUM...ELSMERE...BROWNLEE...HAWLEY FLATS...
LONG LAKE STATE WILDLIFE MANAGEMENT AREA...
HIGHWAY 97 CROSSING BIG CREEK...MOON LAKE...RAVEN...GIANT HILL...
HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...MARSH FLAT...KOSHOPAH...
WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...
NATWICK AND HIGHWAY 83 CROSSING THE NORTH LOUP RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 BETWEEN MILE MARKERS 213 AND 217.
HIGHWAY 97 BETWEEN MILE MARKERS 72 AND 97.
HIGHWAY 83 BETWEEN MILE MARKERS 149 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT/1100
PM MDT/ FOR NORTH CENTRAL AND WEST CENTRAL NEBRASKA.
LAT...LON 4250 9993 4213 9973 4192 10026 4204 10085
4209 10085 4209 10103 4246 10112 4235 10037
TIME...MOT...LOC 0336Z 347DEG 26KT 4241 10000 4229 10035 4239 10101
JACOBSSpecial weather statement, Jul 26, 10:43 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1043 PM CDT TUE JUL 26 2016 NEZ023>025-035-036-270430- THOMAS NE-HOOKER NE-GRANT NE-ARTHUR NE-MCPHERSON NE- 1043 PM CDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR... SOUTHEASTERN CHERRY...SOUTHWESTERN THOMAS...NORTHERN MCPHERSON... EASTERN GRANT AND HOOKER COUNTIES UNTIL 1130 PM CDT/1030 PM MDT/... AT 1042 PM CDT/942 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HYANNIS TO NEAR MULLEN...AND MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MULLEN...ARTHUR...TRYON...HYANNIS...SENECA...WHITMAN...CARR LAKE... BUCKTAIL...WEIR...SAND BEACH LAKE...DULUTH...SPRING VALLEY LAKE... LENA...EAST CODY LAKE...BIG LAMUNYON FLATS...THREE MILE LAKE... COGILL LAKE...PRATT LAKE...SAND PUDDIN LAKE AND CALORA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 BETWEEN MILE MARKERS 143 AND 195. HIGHWAY 61 BETWEEN MILE MARKERS 122 AND 162. HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 206. HIGHWAY 97 BETWEEN MILE MARKERS 32 AND 69. LAT...LON 4149 10170 4155 10071 4209 10084 4205 10184 TIME...MOT...LOC 0342Z 333DEG 31KT 4202 10175 4206 10094 BUTTLER
Special weather statement, Jul 26, 10:51 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 PM CDT TUE JUL 26 2016
NEZ024>026-036>038-270430-
THOMAS NE-HOOKER NE-LOGAN NE-CUSTER NE-BLAINE NE-MCPHERSON NE-
1051 PM CDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE...
SOUTHEASTERN CHERRY...NORTHWESTERN CUSTER...THOMAS...NORTHEASTERN
MCPHERSON...NORTHERN LOGAN AND EASTERN HOOKER COUNTIES UNTIL 1130 PM
CDT/1030 PM MDT/...
AT 1051 PM CDT/951 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ELSMERE TO 6
MILES WEST OF MULLEN...AND MOVING SOUTH AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
THEDFORD...TRYON...DUNNING...HALSEY...SENECA...KELSO...
SHIMMONS LAKE...NATWICK...HIGHWAY 83 CROSSING THE DISMAL RIVER...
NORWAY AND BROWN LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 BETWEEN MILE MARKERS 189 AND 243.
HIGHWAY 92 BETWEEN MILE MARKERS 203 AND 206.
HIGHWAY 97 BETWEEN MILE MARKERS 32 AND 43.
HIGHWAY 83 BETWEEN MILE MARKERS 120 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT/1000
PM MDT/ FOR NORTH CENTRAL AND WEST CENTRAL NEBRASKA.
LAT...LON 4196 10015 4163 10002 4153 10097 4208 10097
4209 10090 4209 10071
TIME...MOT...LOC 0351Z 000DEG 35KT 4222 10021 4204 10116
JACOBSSpecial weather statement, Jul 26, 11:07 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1107 PM CDT TUE JUL 26 2016
NEZ008>010-026>028-038-270445-
HOLT NE-GARFIELD NE-BROWN NE-LOUP NE-ROCK NE-CUSTER NE-BLAINE NE-
1107 PM CDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR BLAINE...NORTHWESTERN CUSTER...
NORTHWESTERN GARFIELD...SOUTHWESTERN HOLT...EASTERN THOMAS...LOUP...
SOUTHEASTERN BROWN AND SOUTHERN ROCK COUNTIES UNTIL 1145 PM CDT...
AT 1107 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEWPORT TO 10 MILES
NORTHEAST OF BREWSTER TO NEAR PURDUM...AND MOVING SOUTHEAST AT 35
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TAYLOR...BREWSTER...ANSELMO...DUNNING...
VICTORIA SPRINGS STATE RECREATION AREA...AMELIA...
CALAMUS RESERVOIR STATE RECREATION AREA...ROSE...MILBURN...
NUNDA SHOAL CAMPGROUND...LINSCOTT...
KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
VIRGINIA SMITH DAM...ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA...
HANNAMON BAYOU CAMPGROUND...DUFF...ALMERIA...DIVIDE HILL...
HAWLEY FLATS AND HORSESHOE BEND LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 117 AND 166.
HIGHWAY 2 BETWEEN MILE MARKERS 228 AND 260.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4166 9934 4156 10006 4192 10027 4204 10026
4217 9973 4258 9929 4214 9884
TIME...MOT...LOC 0407Z 325DEG 34KT 4256 9930 4204 9971 4199 10028
JACOBSLocal storm report, Jul 26, 11:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1132 PM CDT TUE JUL 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND GST BREWSTER 41.94N 99.87W
07/26/2016 E60 MPH BLAINE NE LAW ENFORCEMENT
WINDS WERE ESTIMATED IN EXCESS OF 60 MPH.
&&
MOLDANLocal storm report, Jul 26, 11:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 PM CDT TUE JUL 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG SENECA 42.04N 100.83W
07/26/2016 THOMAS NE LAW ENFORCEMENT
POWER LINES DOWN IN THE SENECA AREA DUE TO STRONG WIND
GUSTS.
&&
MARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 60 min |
| Jul 26, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jul 26, 8:24 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jul 26, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| Jul 26, 8:49 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jul 26, 8:54 PM CDT | Tornado Warning | LBF | Cherry | 36 min |
| Jul 26, 9:02 PM CDT | Special Weather Statement | LBF | Boyd, Keya Paha | 43 min |
| Jul 26, 9:10 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 50 min |
| Jul 26, 9:13 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jul 26, 9:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 44 min |
| Jul 26, 9:51 PM CDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Jul 26, 10:00 PM CDT | Special Weather Statement | LBF | Brown, Cherry | 45 min |
| Jul 26, 10:11 PM CDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 26, 10:31 PM CDT | Special Weather Statement | LBF | Brown, Rock | 44 min |
| Jul 26, 10:36 PM CDT | Special Weather Statement | LBF | Brown | 39 min |
| Jul 26, 10:43 PM CDT | Special Weather Statement | LBF | Arthur, Grant, Hooker, McPherson | 47 min |
| Jul 26, 10:51 PM CDT | Special Weather Statement | LBF | Thomas | 39 min |
| Jul 26, 11:07 PM CDT | Special Weather Statement | LBF | Blaine, Loup, Rock | 38 min |
| Jul 26, 11:48 PM CDT | Special Weather Statement | LBF | Garfield, Holt, Wheeler | 72 min |
| Jul 27, 12:31 AM CDT | Special Weather Statement | LBF | Dawson | 29 min |
| Jul 27, 4:16 PM CDT | Special Weather Statement | LBF | Keya Paha | 59 min |
| Jul 27, 4:24 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 51 min |
| Jul 27, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jul 27, 4:54 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 51 min |
| Jul 27, 5:05 PM CDT | Special Weather Statement | LBF | Thomas | 40 min |
| Jul 27, 5:10 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jul 27, 5:38 PM CDT | Special Weather Statement | LBF | Blaine, Loup, Thomas | 52 min |
| Jul 27, 5:45 PM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Jul 27, 5:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jul 27, 5:57 PM CDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 27, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 50 min |
| Jul 27, 6:45 PM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Jul 27, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.